MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned wrapped in white gauze material placed into a small brown envelope that was taped closed.The lens was removed from the gauze.Solution was dried on the lens.The optic was cut into two portions, typical of an insertion and removal.The lens was cleaned with klrp to further evaluate.One optic portion was scratched across the anterior surface.A small, cracked area was observed on the posterior surface.The optic has cracked damage beginning at the optic edge in the shape of an instrument used to grasp the lens.The damage was observed on both the anterior and directly opposite on the posterior surface.The other optic portion has cracked damage beginning at the optic edge in the shape of an instrument used to grasp the lens.The damage was observed on both the anterior and directly opposite on the posterior surface.The posterior optic surface has two small, cracked areas of damage between the center and the optic edge.The posterior optic surface was also scratched near the center.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and viscoelastic were used with a company handpiece.The root cause cannot be determined for the reported complaint of iol tilting (initial described as mechanical breakdown).The root cause for the blurry vision was most likely unrelated to the product.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Based on the information provided, the blurry vision event does not appear to be related to the product.The company 18.0 diopter lens was exchanged for a company same model 21.0 diopter lens.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that after an intraocular lens (iol) implantation surgery, the patient experienced blurry vision and the lens was tilting.Hence the lens was explanted and replaced with same model different diopter company lens in a secondary procedure.The clinical reason for explant was mentioned as mechanical breakdown.Additional information has been requested, received and stated there was no further patient impact.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25199465
Report Number1119421-2026-01064
Device Sequence Number13007340
Product Code HQL
UDI-Device Identifier00380652251440
UDI-Public(01)00380652251440(17)280506(11)240508(10)15847287
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.180
Device Lot Number15847287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE..
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale